Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 26, NWS Blacksburg, VA

June 4, 2014Greenbrier County, Monroe County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2014, 6:52 PM EDT for Greenbrier County, Monroe County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2014, 6:52 PM EDT (22:52 UTC)
Expired
Jun 4, 2014, 7:18 PM EDT
In force
26 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greenbrier County, WV, Monroe County, WV

The radar

The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS51 KRNK 042252
SVRRNK
WVC025-063-042345-
/O.NEW.KRNK.SV.W.0026.140604T2252Z-140604T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
652 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
  NORTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 745 PM EDT

* AT 652 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALDERSON...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEWISBURG...
  WHITE SULPHUR SPRINGS...
  RONCEVERTE...
  ALDERSON...
  AND GREENBRIER STATE FOREST. 

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3787 8017 3780 8023 3778 8022 3776 8025
      3770 8028 3769 8029 3757 8032 3765 8063
      3768 8068 3771 8066 3776 8067 3779 8070
      3786 8068 3793 8037
TIME...MOT...LOC 2252Z 275DEG 23KT 3776 8067 

HAIL...1.00IN
WIND...60MPH

$$

RS
2 follow-up statements
927 
WWUS51 KRNK 042306
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT WED JUN 4 2014

WVC025-063-042345-
/O.CON.KRNK.SV.W.0026.000000T0000Z-140604T2345Z/
GREENBRIER WV-MONROE WV-
706 PM EDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR
SOUTH CENTRAL GREENBRIER AND NORTHEASTERN MONROE COUNTIES...

AT 706 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RONCEVERTE...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
GREENBRIER STATE FOREST...
AND MONCOVE LAKE STATE PARK. 

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3787 8017 3780 8023 3778 8022 3776 8025
      3770 8028 3769 8029 3757 8032 3771 8060
      3776 8061 3782 8057 3793 8037
TIME...MOT...LOC 2306Z 276DEG 25KT 3775 8053 

HAIL...<.75IN
WIND...60MPH

$$

RS
826 
WWUS51 KRNK 042318
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT WED JUN 4 2014

WVC025-063-042328-
/O.CAN.KRNK.SV.W.0026.000000T0000Z-140604T2345Z/
GREENBRIER WV-MONROE WV-
718 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTH CENTRAL GREENBRIER AND NORTHEASTERN MONROE COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3787 8017 3780 8023 3778 8022 3776 8025
      3770 8028 3769 8029 3757 8032 3771 8060
      3776 8061 3782 8057 3793 8037
TIME...MOT...LOC 2315Z 275DEG 23KT 3774 8043 

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:06 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 4, 5:06 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT WED JUN 4 2014

.SYNOPSIS...
A COLD FRONT OVER THE OHIO VALLEY WILL MOVE SOUTHEAST PASSING
THOUGH THE MID ATLANTIC REGION THURSDAY. NUMEROUS SHOWERS AND
THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS COLD FRONT.
HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST BY FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 4:00 PM WEDNESDAY...

MODEST MID-LEVEL ZONAL FLOW OF 35-60KT EXISTS FROM THE
INTERMOUNTAIN WEST ACROSS THE GREAT PLAINS TO THE OH VALLEY AND
CONTROL APPALACHIANS...NORTH OF AN ELONGATED SUBTROPICAL RIDGE
FROM NRN MEXICO/SRN PLAINS TO THE DEEP SOUTH. PRIMARY SYNOPTIC
FRONT WAS SITUATED FROM DELMARVA WWD ACROSS THE OHIO VALLEY TO KS
AND HAS A NUMBER OF PERTURBATIONS/WAVES ALONG IT...THE MOST
PRONOUNCED OF WHICH IS A 1004MB LOW CENTERED OVER NORTH CENTRAL
INDIANA... SUPPORTED BY A CONVECTIVELY-REINFORCED MID-LEVEL
SHORTWAVE TROUGH AND 50-60KT SPEED MAX. THE FRONTAL LOW/WAVE WILL
DEVELOP EAST TO OH/WV THROUGH TONIGHT AS THE TRAILING FRONT SINKS
GRADUALLY SWD ACROSS THE OH RIVER.

FORECAST STORM EVOLUTION ACROSS OUR FORECAST AREA REMAINS
COMPLICATED BY REMNANTS OF OUTFLOW BOUNDARY AND ASSOCIATED MVC
WHICH DISSIPATED OVER THE ERN OH VALLEY EARLIER IN THE DAY AND IS
NOW GROWING LEGS AGAIN PER AFTERNOON HEATING. THIS RENEWED DEEP
CONVECTION WHICH IS WELL SOUTH OF SYNOPTIC FRONT WILL LIKELY MORPH
INTO MCS WHICH WILL RAKE OUR FCST AREA THIS EVENING...FOLLOWED BY
A BREAK BEFORE THE ACTUAL SURFACE FRONT CROSSES THE FORECAST AREA
THURSDAY.

FOR TONIGHT...AND ESPECIALLY BEFORE 06Z/2AM...WILL FOCUS ON
DEVELOPMENT OF MCS OVER WEST VIRGINIA WHICH ACCORDING TO THE HIGH
RESOLUTION WRF MODEL SHOULD CROSS THROUGH AT LEAST THE NORTHERN
ONE HALF OF THE CWA BEFORE WEAKENING. INITIALLY SOME OF THESE
STORM CELLS WILL BE DISCRETE AND MAY EXHIBIT ROTATION RESULTING IN
A TORNADIC THREAT. ONCE THE STORM CELLS CONGEAL INTO A SQUALL
LINE...THE MAIN CONCERN WILL BE DAMAGING WINDS.

AS THE EVENING PROGRESSES THIS MCS IS EXPECTED TO BACK BUILD INTO
KY/TN PER HIGHER CAPE AVAILABLE OVER THE TN VALLEY AND FED BY A
30-40 KT LLJ. THIS WILL RESULT IN SVR THREAT PROPAGATING
SOUTHWESTWARD WITH TIME...POTENTIALLY REACHING OUR NW NC COUNTIES
AROUND MIDNIGHT. WITH THE MCS BECOMING MORE OF A LINEAR FEATURE
WITH TIME...THERE IS SOME CONCERN THE STORM AXIS COULD BECOME
ORIENTED WHERE TRAINING STORM CELLS WOULD RESULT IN REPEAT HEAVY
RAINFALL. THIS LOOKS TO BE A HIGHER CONCERN FOR AREAS WEST OF THE
APPALACHIAN DIVIDE PRIMARILY FROM CHARLESTON WV WESTWARD INTO
KY...AND WILL HOLD OFF ON ANY SORT OF FLASH FLOOD HEADLINES FOR
OUR CWA ATTM.

ONCE THE MCS PLAYS OUT OVERNIGHT...THURSDAY MAY OR MAY NOT REVEAL
MUCH IN THE WAY OF A SEVERE STORM THREAT. IF THE OUTFLOW CLEARS
THE FORECAST AREA BEFORE REDEVELOPMENT TAKES PLACE THURSDAY
AFTERNOON...THE FORECAST WILL BE GREATLY SIMPLIFIED WITH ONLY
SCATTERED SHOWERS ALONG THE ACTUAL SURFACE FRONT WHICH WILL MOVE
FROM NORTH TO SOUTH ACROSS THE FORECAST AREA DURING THE DAY. WILL
MAINTAIN CHC THREAT FOR SHOWERS AND STORMS THURSDAY...BUT TREND
SHOULD BE FOR CLEARING AS WE TRANSITION INTO A DIFFERENT AIRMASS
THURSDAY NIGHT...HIGH PRESSURE BUILDING INTO THE AREA FROM THE
NORTH.

TEMPERATURES TONIGHT LOOK VERY MILD WITH DEWPOINTS KEEPING
READINGS ABOVE 60. WENT BLO MAV GUIDANCE THURSDAY WITH THE
THINKING THERE WILL BE CONSIDERABLE DEBRIS CLOUDINESS AND LESS
SOLAR INSOLATION.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 310 PM EDT WEDNESDAY...

SEVERAL WAVES ALONG THE FRONTAL BOUNDARY WILL STALL IT FROM TEXAS
EASTWARD TO SOUTH CAROLINA THURSDAY NIGHT. MEANWHILE...A 1018 MB
HIGH PRESSURE CENTER WILL BUILD SOUTHEAST FROM THE GREAT LAKES. LOW
TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 40S IN THE
COOLER MOUNTAIN VALLEYS TO THE LOWER 60S IN THE PIEDMONT.

AN UPPER LEVEL DISTURBANCE WILL TRAVEL EAST ALONG THE FRONT TO CROSS
THE APPALACHIANS FRIDAY AFTERNOON AND EVENING. FORECAST CHALLENGE IS
HOW FAR NORTH DOES THE MOISTURE AND CONVECTION SPREAD. THE NAM
REMAINS THE MOST AGGRESSIVE AND FURTHER NORTH WITH THE CONVECTION IN
CONTRAST TO THE GFS/ECMWF. HOWEVER...THE GFS DOES PIVOT MOISTURE
NORTH ALONG THE SOUTHERN BLUE RIDGE FRIDAY NIGHT. KEPT SOME LIGHT
POPS ACROSS SOUTHERN PORTIONS OF FORECAST AREA INTO FRIDAY NIGHT.
HIGH TEMPERATURES FRIDAY WILL VARY FROM THE MID 70S IN THE MOUNTAINS
TO THE LOWER 80S IN THE PIEDMONT. LOWS FRIDAY NIGHT WILL VARY FROM
THE UPPER 40S IN THE NORTHWEST MOUNTAINS TO THE LOWER 60S IN THE
SOUTHEAST.

BY SATURDAY...HIGH PRESSURE WILL SHIFT EAST OFFSHORE...RESULTING IN
A LIGHT SOUTHEASTERLY FLOW THAT WILL RETURN ATLANTIC MOISTURE TO OUR
AREA. WITH ADDITIONAL MOISTURE AND SOME LIFT...EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ESPECIALLY WITH AFTERNOON
HEATING ACROSS THE MOUNTAINS...ALTHOUGH AN UPPER LEVEL RIDGE
BUILDING IN FROM THE WEST MAY HINDER CONVECTION. HIGHS ON SATURDAY
WILL GENERALLY BE FROM THE UPPER 70S IN THE WEST TO THE MID 80S IN
THE EAST.  AS CLOUD COVER DIMINISHES DURING THE EVENING...MAY SEE
PATCHY FOG DEVELOP SATURDAY NIGHT...ESPECIALLY IN AREAS THAT
RECEIVED HEAVIER RAIN. LOW TEMPERATURES SATURDAY NIGHT INTO SUNDAY
MORNING WILL VARY FROM THE MID 50S IN THE MOUNTAINS TO THE LOWER 60S
IN THE PIEDMONT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 310 PM WEDNESDAY...

LOW PRESSURE OVER THE GREAT LAKES SUNDAY WILL LIFT NORTH PULLING A
WARM FRONT NORTHWARD ACROSS REGION WITH AN INCREASING CHANCE FOR
AFTERNOON SHOWERS AND THUNDERSTORMS. KEPT THE HIGHEST POPS ACROSS
THE NORTHWEST PORTION OF FORECAST AREA SUNDAY. BY SUNDAY NIGHT...THE
WARM FRONT PUSHES NORTH INTO SOUTHERN NEW ENGLAND WITH THE COLD
FRONT GENERALLY ALONG THE OHIO RIVER. THE COLD FRONT PUSHES EAST
ACROSS THE AREA ON MONDAY AND STALLS ACROSS SOUTHERN PORTIONS OF
FORECAST MONDAY NIGHT AS A WAVE SLIDE EAST ALONG THE BOUNDARY. LOW
PRESSURE CENTER LIFTS NORTH INTO NEW ENGLAND TUESDAY WITH COLD FRONT
EXTENDING SOUTHWEST TO TENNESSEE. HIGH PRESSURE WILL BUILD ACROSS
THE MID ATLANTIC REGION ON WEDNESDAY. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING
HOURS FOR EARLY NEXT WEEK.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
AS OF 130 PM EDT WEDNESDAY..

A LOT OF UNCERTAINTY WITH THIS AVIATION PACKAGE DUE TO LACK OF CLEAR
CUT EVOLUTION WITH ANTICIPATED UPSTREAM CONVECTION. STORMS
CURRENTLY FIRING ACROSS THE AREA...ESPECIALLY IN THE PIEDMONT
WHERE MORNING SUN HAS ENHANCED INSTABILITY. MOST LIKELY THAT KDAN
WILL BE AFFECTED BY THIS RIGHT AT ISSUANCE TIME SO WILL HAVE A ONE
HOUR GROUP OFF THE BAT TO HANDLE THIS. OTHERWISE...IT LOOKS LIKE
VCTS IS THE WAY TO GO UNTIL CONVECTION CAN GET MORE ORGANIZED.
MESO MODELS HAVE BEEN WAFFLING A BIT AND SEEM TO FAVOR BRINGING
THINGS THROUGH IN SURGES. WILL ATTEMPT TO TIME THE INITIAL SURGE
FROM NW TO SE BEGINNING AROUND 00Z. WILL INDICATE NW GUSTS
ANTICIPATING LINEAR OUTFLOW FOR ABOUT A 3 HOUR PERIOD. THIS IS
ATTEMPTING TO INDICATE THE MOST LIKELY WINDOW FOR ENHANCED
WINDS...ACTUAL PERIOD OF GUSTY WINDS LIKELY WILL BE SHORTER. FROPA
DOES NOT LOOK TO OCCUR UNTIL AROUND DAYBREAK. BUT AM INDICATING
THE MOST LIKELY WINDOW. FROPA WILL NOT OCCUR UNTIL AROUND DAYBREAK
SO WILL KEEP SHOWERS LINGERING. ALSO ANTICIPATE SOME FOG FORMATION
LATE MAINLY AT KBCB AND KLWB. ALSO BELIEVE GOOD MIXING BEHIND
FRONT TOMORROW SHOULD LEAD TO A BRIEF PERIOD OF SOME GUSTY WIND.

EXTENDED AVIATION DISCUSSION...

MAINLY VFR THURSDAY AFTERNOON. HIGH PRESSURE BUILDING IN FROM THE
NORTH THURSDAY NIGHT. ASIDE FROM POTENTIAL FOG LATE NIGHT FOG
EXPECT VFR CONDITIONS INTO SATURDAY. BY SUNDAY WARM FRONT LIFTS
NORTH ACROSS THE AREA WITH POTENTIAL FOR MORE SHOWERS AND STORMS
AND SUB VFR WX.

&&

.EQUIPMENT...
AS OF 500 PM EDT WEDNESDAY...

FAA COMMUNICATIONS ISSUES HAVE NOT BEEN FULLY RESOLVED AT
LYNCHBURG. USE THE LYH OBSERVATION WITH CAUTION.

THE THUNDER SENSOR AT BLUEFIELD IS NOT OPERATING. THUNDERSTORMS
WILL NOT BE REPORTED IN THE BLF OBSERVATION UNTIL THIS EQUIPMENT
HAS BEEN REPAIRED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...KK
LONG TERM...KK
AVIATION...DS/MBS/WP
EQUIPMENT...AMS
Hazardous weather outlook, Jun 4, 4:27 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 AM EDT WED JUN 4 2014

NCZ001-002-018-VAZ007-009>015-018>020-WVZ042>045-050830-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
427 AM EDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STORMS THIS AFTERNOON COULD BE STRONG WITH GUSTY WINDS. A
BETTER THREAT OF STORMS ARRIVES TONIGHT...WITH A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS. IN
ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ003>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-050830-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
427 AM EDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS THIS AFTERNOON COULD BECOME STRONG WITH GUSTY
WINDS. LATE TONIGHT...THERE IS A POTENTIAL FOR A COMPLEX OF STORMS
TO MOVE ACROSS THE AREA. THE MAIN THREAT WILL BE DAMAGING
WINDS...BUT TIMING BEING LATE AT NIGHT COULD LESSEN THE THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 4, 6:11 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT WED JUN 4 2014

VAZ033-034-044-042245-
FRANKLIN VA-BEDFORD VA-PITTSYLVANIA VA-
611 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EAST CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 645 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PENHOOK TO
  NEAR PITTSVILLE...MOVING TO THE EAST AT 25 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL REMAIN OVER AREAS NEAR SMITH MOUNTAIN LAKE OF
  EAST CENTRAL FRANKLIN...SOUTH CENTRAL BEDFORD AND NORTHERN
  PITTSYLVANIA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR CENTRAL AND EASTERN PARTS OF SMITH MOUNTAIN LAKE...GET
OUT OF THE WATER AND MOVE INSIDE A STURDY SHELTER NOW. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3703 7915 3699 7949 3706 7981 3710 7953
      3708 7943 3707 7944 3706 7941 3708 7940
TIME...MOT...LOC 2209Z 264DEG 21KT 3705 7967 3702 7946

DS
Special weather statement, Jun 4, 6:13 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT WED JUN 4 2014

WVZ043-042245-
SUMMERS WV-
613 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 645 PM EDT

* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR SANDSTONE...MOVING TO THE EAST AT 25
  MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HINTON...
  SANDSTONE...
  HIX...
  AND ELTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3785 8078 3766 8076 3767 8101 3771 8097
      3770 8092 3768 8090 3768 8088 3773 8090
      3774 8092 3778 8090 3782 8094 3787 8081
TIME...MOT...LOC 2209Z 264DEG 21KT 3774 8099

DS
Special weather statement, Jun 4, 6:19 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT WED JUN 4 2014

WVZ045-042245-
GREENBRIER WV-
619 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 645 PM EDT

* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR DUO...MOVING TO THE EAST AT 25 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  ANJEAN...
  DUO...
  AND LEONARD.

LAT...LON 3823 8036 3811 8036 3806 8028 3805 8029
      3800 8063 3800 8065 3801 8066 3809 8069
      3812 8065 3827 8044
TIME...MOT...LOC 2214Z 253DEG 30KT 3809 8057

RS
Local storm report, Jun 4, 6:25 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     3 WSW GLASGOW           37.61N 79.49W
06/04/2014                   ROCKBRIDGE         VA   911 CALL CENTER

            TREE DOWN

0538 PM     TSTM WND DMG     3 WSW GLASGOW           37.62N 79.50W
06/04/2014                   ROCKBRIDGE         VA   911 CALL CENTER

            TREE DOWN

&&

AMS
Special weather statement, Jun 4, 6:45 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT WED JUN 4 2014

VAZ033-034-042315-
FRANKLIN VA-BEDFORD VA-
645 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 715 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BURNT CHIMNEY...MOVING TO THE EAST AT 20
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  GOODVIEW...
  AND CHAMBLISSBURG.

LAT...LON 3729 7969 3712 7962 3712 7988 3718 7991
      3718 7989 3720 7989
TIME...MOT...LOC 2240Z 254DEG 16KT 3718 7984

DS
Special weather statement, Jun 4, 6:50 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT WED JUN 4 2014

VAZ034-044-045-042315-
BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA-
650 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 715 PM EDT

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR LEESVILLE...MOVING TO THE EAST AT 25
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  HURT...
  ALTAVISTA...
  AND LEESVILLE.

LAT...LON 3701 7951 3712 7951 3715 7925 3699 7922
TIME...MOT...LOC 2245Z 266DEG 20KT 3706 7945

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:13 PM EDTSpecial Weather StatementRNKSummers32 min
Jun 4, 6:19 PM EDTSpecial Weather StatementRNKGreenbrier26 min
Jun 4, 7:34 PM EDTSpecial Weather StatementRNKMercer56 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.